MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEXLUBRICATH FOLEY CATHETER ALCOCK MODEL; BARDEX 3 WAY FOLEY LATEX CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEXLUBRICATH FOLEY CATHETER ALCOCK MODEL; BARDEX 3 WAY FOLEY LATEX CATHETER
Model Number 0134L18
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheter balloon was difficult to deflate some time after placement.Per additional information from the ibc via email 11may2020, it was unknown how the catheter was removed from the patient.Per ibc sample evaluation, the balloon looked to intact.Per sample evaluation on (b)(6) 2020, the catheter was found to be missing an irrigation eye.
 
Additional Manufacturer Narrative
The reported event was confirmed, as a manufacturing-related.An amber lubricath irrigation catheter was returned without its original packaging.It was found that the irrigation eye was missing.The reported event was confirmed as a manufacturing-related issue based on the investigation findings.The manufacturing review would indicate a possible manufacturing issue that could be related to the reported event.The device history record was reviewed and found a possible manufacturing issue that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "sterile unless package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause the balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single patient use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip tip syringe.Do not use needle.Recommended inflation capacities 3cc balloon: use 5ml sterile water 5cc balloon: use 10ml sterile water 15cc balloon: use 20ml sterile water 20cc balloon: use 25ml sterile water 30cc balloon: use 35ml sterile water 40cc balloon: use 45ml sterile water 75cc balloon: use 80ml sterile water do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.".
 
Event or Problem Description
It was reported that the catheter balloon difficult to deflate some time after the placement.Per additional information received from the ibc via email on 11may2020, it was unknown how the catheter was removed from the patient.Per ibc sample evaluation, the balloon looks to be intact.Per sample evaluation on 01jul2020, the catheter found to be missing an irrigation eye.

Brand Name
BARDEXLUBRICATH FOLEY CATHETER ALCOCK MODEL
Common Device Name
BARDEX 3 WAY FOLEY LATEX CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10308921
Report Number1018233-2020-04701
Device Sequence Number11634010
Product Code KOD
UDI-Device Identifier00801741018756
UDI-Public(01)00801741018756
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2024
Device Model Number0134L18
Device Catalogue Number0134L18
Device Lot NumberMCDP6014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2020
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer09/15/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1